Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 11, 2000, 1:26 PM EDT for Clarendon County, South Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 11, 2000, 1:26 PM EDT (17:26 UTC)
- Expired
- Aug 11, 2000, 2:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 92 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 1:49 PM EDT | Hail 1 | Manning, SC | Camp Leadership Center reported 1 inch hail |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3414 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 111728
SVRCAE
SCC027-111800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
126 PM EDT FRI AUG 11 2000
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 200 PM EDT.
* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTHERN CLARENDON COUNTY OVER THE NORTHEAST
SIDE OF LAKE MARION. THE STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL CONTINUE OVER SOUTHERN CLARENDON COUNTY
THROUGH 200 PM.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS
AWAY FROM WINDOWS.
REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.
LAT...LON 3356 8039 3346 8032 3348 8018 3352 8009
3365 8014What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 9:44 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 9:44 AM EDT, 3 hours 42 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-120144- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 944 AM EDT FRI AUG 11 2000 SFC TROF ALG A FAY-CAE-AGS-VLD LN THS MRNG AND CONVRGC ALG TROF CONBINED WITH APPRCHG S/W HAS TRIGD SCT TSTMS. TSTMS INCRG OVR N MDLDS ATTM. SHRT TERM MODELS SHW S/W TO CONT MOVG THRU AREA THS AFTN. ALTHO CLDS HAVE SPRD OVR AREA ENUF BRKS HAVE CAUSED TEMPS TO BE 5-6 DEGREES WRMR THN YESTERDAY ATTM. DWPTS IN LOW 70S ACRS AREA AND STABLITY RMNS FAVORABLE FOR CONTD DVLPMT. HWVR WNDS ALOFT RMN LIGHT AND WDSPRD SVR NOT LKLY. WL RAISE TEMPS ONE CAT AND POPS TO 40 PERCENT. TA FCSTID = 14 CAE 91 67 89 62 / 30 30 0 0 AGS 92 66 90 60 / 30 30 0 0 SSC 91 67 89 61 / 30 30 0 0 OGB 92 67 90 62 / 30 30 0 0 .CAE... GA...NONE. SC...NONE.
In the hours before
Local storm report, Aug 11, 1:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
120 PM EDT FRI AUG 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
100 PM 12 S MANNING SC .75 INCH HAIL
08/11/00 CLARENDON PUBLIC REPORT OF
DIME-SIZE HAIL ON NE
SHORE OF LAKE MARION AND
WIND OF 30 KNOTS.
RJLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:53 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 37 min |
| Aug 11, 4:00 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.